MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSFT215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure, the distal tip of the subject guidewire was fractured when gaining access into mma branch (middle meningeal artery).Therefore, the stent retriever was used to retrieve the fractured portion from patient¿s neurovasculature successfully.Consequently, the procedure was terminated.The patient is doing fine and there were no reported clinical consequences to the patient.There was a surgical delay of 30 minutes due to the reported event.
 
Event or Problem Description
It was reported that during procedure, the distal tip of the subject guidewire was fractured when gaining access into mma branch (middle meningeal artery).Therefore, the stent retriever was used to retrieve the fractured portion from patient's neurovasculature successfully.Consequently, the procedure was terminated.The patient is doing fine and there were no reported clinical consequences to the patient.There was a surgical delay of 30 minutes due to the reported event.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire fracture could not be confirmed and it cannot be confirmed that the device met specification, as the device was not returned.It was reported that the distal tip of wire became detached from proximal end inside patient's head.Physician was able to remove the wire using a trevo stent retriever.As per the additional information, there was difficult, tortuous anatomy, the procedure was an mma (middle meningeal artery) with high tortuosity (and was distal) and the issue was noted when gaining access into mma.The guidewire was not returned for analysis.A review of the available information indicates that there was difficulty and tortuosity in the mma where the treatment was intended.It is probable that there were difficulties caused by the patients anatomy in the mma which led to the subsequent guidewire fracture.An assignable cause of procedural factors will be assigned to the reported 'guidewire broken/fractured during use', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO SELECT-14 SOFT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23257290
Report Number3012931345-2025-00168
Device Sequence Number21410888
Product Code MOF
UDI-Device Identifier07613327508574
UDI-Public(01)07613327508574(17)260829(10)0000554245
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2026
Device Catalogue NumberSSFT215STR
Device Lot Number0000554245
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer11/27/2025
Initial Report FDA Received Date10/09/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER, 5F DAVIS; SL10 MICROCATHETER (STRYKER); TREVO STENT RETRIEVER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale